Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 137, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 15, 2010, 2:48 PM CDT for Fayette County, Marion County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 15, 2010, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 118 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
560
WUUS53 KLSX 151948
SVRLSX
ILC051-121-152015-
/O.NEW.KLSX.SV.W.0137.100615T1948Z-100615T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 315 PM CDT
* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KINMUNDY...OR 13 MILES NORTH OF SALEM...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINMUNDY...FARINA...ST. PETER...LOOGOOTEE AND LA CLEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 3871 8896 3888 8905 3896 8881 3892 8880
3892 8870 3878 8870
TIME...MOT...LOC 1949Z 248DEG 34KT 3883 8889
WIND...HAIL 60MPH 1.00IN
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:25 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 15, 1:25 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 125 PM CDT TUE JUN 15 2010 .DISCUSSION... /124 PM CDT TUE JUN 15 2010/ FOCUS FOR SHORT TERM CONTINUES TO BE POPS THRU TNGT AND TEMPS FOR THE REMAINDER OF THE WEEK. FAVORED MDL CONTINUES TO BE THE LOCAL WRF WHICH HAS BEEN HANDLING THE PATTERN VERY WELL. EXPECT TSRA TO MOVE OUT OF THE AREA THIS EVENING. SOME UNCERTAINTY EXISTS REGARDING PRECIP ACROSS NRN PORTIONS OF THE CWA WITH THE CDFNT STILL OVER N CNTL MO...JUST W OF KIRK. SFC RIDGE WILL BE CENTERED JUST N OF THE STL METRO AREA TNGT AND QUICKLY MOVE EWD TOMORROW. MDLS SUGGEST TSRA POSS ON WED NGT INTO THURS AS S/W ROUNDS THE UPA RIDGE WITH GOOD LWR LVL FORCING. HAVE ADDED ONLY SLGT CHC POPS FOR NOW AS MDLS ALSO SUGGEST MOD CAP IN PLACE. TEMPS IN THE SHORT TERM ARE TRENDED TWD THE WRMR GUIDANCE WITH MDLS CONT TO WARM WITH EACH RUN. HEAT INDICES WILL REACH NEAR 100 DEGREES THURS AND FRI. SINCE THESE VALUES ARE SO DEPENDENT UPON DEWPOINT FORECAST...THESE MAY BE UNDER DONE. FOR THE EXTD...DISAGREEMENT AMONG MDLS STILL LEAVES UNCERTAINTY FOR THIS PD. HAVE MADE FEW CHANGES REGARDING POPS AS NOT MUCH HAS CHANGE WITH MDLS HINTING AT CHANCES FROM TIME TO TIME. MDLS CONT TO WARM WITH STRONG RIDGE BUILDING INTO THE REGION. HAVE THEREFORE TRENDED TWD THE WARMEST GUIDE AND RAISED TEMPS...BOTH MAX AND MIN...EACH DAY THRU THE EXTD. TILLY && .AVIATION... /1243 PM CDT TUE JUN 15 2010/ ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD. FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN AND SKIES SHOULD CLEAR INTO OVRNGT PD. SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD INTO LATER AFTN AND EVNG. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 15, 12:47 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT TUE JUN 15 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1247 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING OBSERVED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jun 15, 1:54 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HEAVY RAIN SULLIVAN 38.22N 91.17W
06/15/2010 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
ONE INCH OF RAFINALL WITHIN 10 MINUTES AT MERAMAC STATE
PARK
&&
PRZYBYLINSKILocal storm report, Jun 15, 2:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG BECKEMEYER 38.61N 89.43W
06/15/2010 CLINTON IL TRAINED SPOTTER
TREE DAMAGE ALONG U.S 50
&&
PRZYBYLINSKILocal storm report, Jun 15, 2:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD O'FALLON 38.78N 90.71W
06/15/2010 ST. CHARLES MO TRAINED SPOTTER
8 INCHES OF FLOWING WATER AT THE INTERSECTION OF MEXICO
ROAD AND HIGHWAY K
&&
PRZYBYLINSKILocal storm report, Jun 15, 2:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLASH FLOOD O'FALLON 38.78N 90.71W
06/15/2010 ST. CHARLES MO TRAINED SPOTTER
ESTIMATED 6 INCHES OF FLOWING WATER ST PAUL LANE AND
ST. JOSEPH ROAD
&&
PRZYBYLINSKILocal storm report, Jun 15, 2:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL ALHAMBRA 38.89N 89.73W
06/15/2010 M0.75 INCH MADISON IL TRAINED SPOTTER
RAIN FELL IN 20 MINUTES
0205 PM HEAVY RAIN ALHAMBRA 38.89N 89.73W
06/15/2010 M1.50 INCH MADISON IL TRAINED SPOTTER
RAIN FELL IN 20 MINUTES
&&
MILLERLocal storm report, Jun 15, 2:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL JERSEYVILLE 39.12N 90.33W
06/15/2010 M0.70 INCH JERSEY IL TRAINED SPOTTER
40 MPH GUSTS
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Saint Clair | 45 min |
| Jun 15, 1:33 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 42 min |
| Jun 15, 1:49 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette | 41 min |
| Jun 15, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 52 min |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 48 min |
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 46 min |
| Jun 15, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 41 min |
| Jun 15, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 33 min |
| Jun 15, 2:30 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Monroe, Saint Clair, Washington | 45 min |
| Jun 15, 2:31 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Madison, Saint Clair | 6 hr |
| Jun 15, 2:36 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 23 min |
| Jun 15, 2:40 PM CDT | Tornado Warning | LSX | Bond, Clinton, Madison, Saint Clair | 50 min |
| Jun 15, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 34 min |
| Jun 15, 3:06 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 39 min |
| Jun 15, 3:12 PM CDT | Flash Flood Warning | LSX | Clinton, Fayette, Marion | 6 hr |
| Jun 15, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 15 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.